Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Taking depo shot. Feeling tired and have tender breast. HPT negative. Foot surgery done. Related?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Can surgery have an effect on the depo shot working? I have been taking the shot for 8 years with no problems. I had major foot surgery in Sept. For the last 3 months I have felt horrible, extremely tired and tender breasts. I took a home pregnancy test and it came back negative. I talked to my doctor about it maybe being early menopause. I'm 42. He took me off the shot 2 weeks ago so we can see what is going on. now I am panicing because I can feel movement inside me usually under my ribs on the right side. If I'm not pregnant what else could the movement be. I know it's not gas. I have been feeling something for about 3 weeks. The movement seems to be getting stronger.
Posted Wed, 17 Apr 2013 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 2 hours later
Hi,
Thanks for the query.
The possibility of pregnancy is less, if you didn't have any unprotected intercourse during the depo off period.
Even though fetal movements cannot be noticed in the very early pregnancy.
The possible cause for your feeling of movement could be peristaltic movements of the bowels.
Because depo contains progesterone which relaxes the smooth muscle, leading to decreased bowel movements.
As you came out of the effect of depo, now the relaxing effect might have gone, leading to increased bowel movements.
If you still have doubt, once go for ultrasound which can rule out the possibility of any abnormality.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Taking depo shot. Feeling tired and have tender breast. HPT negative. Foot surgery done. Related? 8 hours later
Would surgery have any effect on the depo shot working? I was put under for my foot surgery.

Also I was taken off the depo shot 2 weeks ago and my husband has been on active duty ( military) - so there has been no sexual intercourse while off the shot. My concern is that I have read about all of these women who have claimed to get pregnant while on the shot. I have not missed any shots for 8 years. My other concern is that the last shot that I had back in December had not effect on me. I usually get really sore and it is hard to sit for a couple days. This last shot had no effect on me at all - no soreness at all. I'm scared maybe the shot was no good.

I have had all the symptoms of being pregnant - but I passed it off as being maybe menapause since I have been on the depo shot religiously.
 
 
Answered by Dr. Sree Gouri SR 16 hours later
Hi,
Sometimes stress and strain due to surgery and medications used for anesthesia during surgery and during post-operative period may have some effect on the depo shot working.
The pain due to shot cannot be taken as indicator for its efficacy.
Some women might have conceived while being on depo, but this depends on how they maintained the schedule, their medical and general conditions etc.
That may not be applicable to all.
So you batter go for one ultrasound which will clear-off all these doubts.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Taking depo shot. Feeling tired and have tender breast. HPT negative. Foot surgery done. Related? 7 hours later
I have another appointment with my doctor tomorrow ( friday) to find out what is going on. Will give you an update if you would like.

Thanks, XXXXXXX
 
 
Answered by Dr. Sree Gouri SR 15 hours later
Hi,
Yes, you post the update. We will discuss on it.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor